Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 13, 2000, 2:27 PM CST for Chicot County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 2:27 PM CST (20:27 UTC)
- Expired
- Feb 13, 2000, 3:00 PM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Chicot County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 1:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 132031 SVRJAN ARC017-132100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 227 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 300 PM CST * AT 227 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ASHLEY COUNTY...OR ABOUT 15 MILES WEST OF LAKE VILLAGE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT MOSTLY RURAL AREAS AND SMALLER COMMUNITIES. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:20 AM CST, 11 hours 7 minutes earlier.
Area forecast discussion, Feb 13, 3:20 AM CST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CST SUN FEB 13 2000 ...QUICK HITTING SEVERE WEATHER SYSTEM NEXT 12-18 HOURS... A STRONG SHORTWAVE IN SOUTHERN BRANCH OF THE WESTERLYS HEADING OUT OF ROCKIES INTO THE CENTRAL AND SOUTHERN PLAINS. A DEVELOPING SURFACE LOW CENTER NEAR KICT SHOULD MOVE THROUGH THE OZARKS DURING MIDDAY AS WARM FRONT ALONG A KTYR-KESF-KMOB LINE LIFTS QUICKLY NWD. ONCE AGAIN THOSE CRITICAL SURFACE DEWPOINTS OF 62-66 ARE EDGING NWD FROM AN I-10 AXIS AND UNLESS THEY PUSH UP TO ABOUT KGLH-KCBM AXIS BY EARLY AFTERNOON...CAPES WILL BE A LITTLE ON THE LOW SIDE FOR A MAJOR SEVERE WEATHER EVENT. IF THESE VALUES ARE REALIZED...THEN WELL REALLY BE UNDER THE GUN FROM ABOUT 20Z-04Z WITH CAPES 1200-1800J/KG COMBINING WITH 0-3KM STORM RELATIVE HELICITIES 350-500 RANGE. SEVERAL OTHER PARAMETERS ARE PROGGED TO BE IN THE CLASSIC RANGE FOR MS SEVERE WEATHER WITH SWEAT INDEXES 380-450...LIFTED INDEXES -5 TO -7...WET BULB ZEROES 9500-10000FT...AND BULK RICHARDSONS 15-25. LACK OF HEATING IN THE WARM SECTOR COULD BE A SPOILER AND VIRTUALLY NO CAPPING INVERSIONS ARE LIMITING FACTORS WHICH COULD KEEP THE STRONGEST STORMS CONFINED TO A NARROW SQUALL LINE. HOWEVER... MODEL 850MB JET MAX OF 45-60KTS AND VEERED(BY 60DEGREES) 500MB FLOW 70-80KT TOPPED BY LEFT EXIT REGION OF 250MB 105KT CORE PUNCHING EWD THROUGH CENTRAL MS SHOULD BE ENOUGH FOR SOME SUPERCELL SPIN UPS. ALSO COUPLED UPPER JET STRUCTURE NOT AS IMPRESSIVE AS PREVIOUS FORECASTS. THESE FACTORS ALONG WITH FAST FORWARD MOTION OF THE SYSTEM SHOULD MAKE WIND DAMAGE THE GREATEST CONCERN. CURRENTLY...SPOTTY SHOWERS BREAKING OUT ALONG AND W OF MS RIVER WITH AN AXIS OF ELEVATED TSTMS FROM AROUND KLIT-KGGG. NGM HANDLING THE MOISTURE CONVERGENCE/HUMIDITY FIELDS WITH THIS FIRST BATCH OF PRECIPITATION AND LOOKS TO BE BEST 00Z MODEL OVERALL. 06Z RUC ALSO SUPPORTS ITS SCENARIO. STRONG WARM ADVECTION TODAY PUSHES WARM FRONT N OF LOCAL FA WITH COLD FRONT SWEEPING THROUGH BY 06-09Z TONIGHT. UNFORTUNATELY...RAINFALL WILL BE QUITE LIMITED: 24HR QPF DISCUSSION: FROM 12 TO 18Z...A FEW SHOWERS MAY OCCUR...BUT DO NOT EXPECT SIGNIFICANT AMOUNTS. FOR SECOND AND THIRD SIX HOUR PERIODS...STRONG COLD FRONT WILL BE MOVING RAPIDLY ACROSS THE FORECAST AREA THIS EVENING. AHEAD OF THE FRONT...WIDESPREAD THUNDERSTORM ACTIVITY IS LIKELY WITH HEAVIEST AMOUNTS IN THE NORTHERN SECTIONS. WESTERN AREAS OF THE FA WILL HAVE MOST OF THEIR QPF BY 00Z. THE REST OF THE FA WILL HAVE MOST QPF BETWEEN 00 AND 06Z. OF COURSE...TIMING OF FRONT WILL HAVE BIG IMPACT ON WHEN THE HEAVIEST RAINFALL WILL OCCUR IN VARIOUS LOCATIONS. AM GENERALLY GOING ALONG WITH NCEPS 24 HOUR AMOUNTS FOR PERIOD ENDING AT 12Z ON MONDAY. THIS FORECAST IS MOST IN LINE WITH AVN QPF AMOUNTS. THE NGM AND ETA SEEM TO BE TOO LIGHT ON QPF AMOUNTS FOR THIS EVENT. BY LAST SIX HOURS (06-12Z) EXPECT ONLY LIGHT AMOUNTS LEFT IN EXTREME SOUTHEASTERN AREAS. IN THE EXTENDED: A DRY DAY TUESDAY EXPECTED WITH A WEAK RETURN OF LOW LEVEL MOISTURE TUESDAY NIGHT AND WEDNESDAY. SOME HOPE FOR SHOWERS WEDNESDAY NIGHT/THURSDAY BUT BUILDING UPPER RIDGE OVER THE GULF OF MEXICO MAY BE THE DEATH KNELL FOR PRECIPITATION IN THE DAY 5 TO DAY 7 TIME FRAME. SINCE A LONG TERM MODERATE DRY SPELL CONTINUES SINCE LAST FALL...WILL LEAVE OUT RAIN CHANCES FOR NOW. PRELIM NUMBERS: JAN 75/50/68/46 67-0 MEI 76/53/68/44 5710 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Feb 13, 10:00 AM CST, 4 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 140400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST SUN FEB 13 2000 ...SEVERE WEATHER IS EXPECTED ACROSS THE REGION THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA TODAY...AHEAD OF A STRENGTHENING STORM SYSTEM MOVING FROM THE SOUTHERN PLAINS STATES. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE RAPIDLY EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND USHER IN COLDER AIR ALOFT. AT THE SAME TIME...A WARM FRONT WILL SLIDE NORTH ACROSS ARKANSAS AND NORTH MISSISSIPPI INTO THE TENNESSEE RIVER VALLEY. THIS MORNING'S WIND PROFILES INDICATE SIGNIFICANT WIND SHEAR IS DEVELOPING OVER THE REGION. STRONG LOW LEVEL SOUTHERLY FLOW HAS CONTINUED TO PUMP MOISTURE FROM THE GULF OF MEXICO OVER THE REGION. AT THE SAME TIME...WINDS AT THE MID AND UPPER LEVELS HAVE REMAINED MORE WESTERLY. THIS TYPE OF WIND SHEAR WILL INCREASE THE POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT. WITH WARM...UNSTABLE AIR ALREADY OVER THE REGION...ANY INSOLATION THROUGH BREAKS IN THE CLOUDS WILL FURTHER FUEL STORM DEVELOPMENT. THEREFORE...THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM THIS AFTERNOON THROUGH THE MID EVENING HOURS. THE BEST POTENTIAL OF SEVERE WEATHER WILL BE ALONG AND NORTH OF A RAYVILLE...LOUISIANA TO VICKSBURG TO JACKSON TO MERIDIAN LINE WHERE SEVERE THUNDERSTORMS...DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES CAN BE EXPECTED. SOUTH OF THIS LINE...RESIDENTS OF NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD STILL BE ALERT TO THIS WEATHER SITUATION...SINCE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...DAMAGING WINDS...AND LARGE HAIL OVER THAT AREA. THERE IS THE POTENTIAL FOR EXTREMELY DANGEROUS WEATHER DEVELOPMENT. BE SURE TO MONITOR THE LOCAL NEWS MEDIA...CABLE TELEVISION STATIONS AND NOAA WEATHER RADIO FOR MORE UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP"://WWW.JANNWS.STATE.MS.US /IN LOWER-CASE LETTERS/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:31 PM CST | Severe Thunderstorm Warning | JAN | Ashley | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.